Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can discontinuation of Adderall cause muscle aches?

Answered by
Dr.
Dr. Eni

General & Family Physician

Practicing since :2015

Answered : 319 Questions

default
Posted on Mon, 14 May 2018 in Mental Health
Question: Can discontinuation of perscription adderall cause muscle aching? What does adderall do to muscle tissue?

Thank you.
doctor
Answered by Dr. Eni 3 hours later
Brief Answer:
Yes, it does cause muscle aching.

Detailed Answer:
Dear patient,
Adderall is a combination of amphetamine and dextroamphetamine which are stimulating drugs. They increase the amount of dopamine and norepinephrine in the synapses, and thus they stimulate your psychological and physical activity.
Adderall discontinuation causes irritability, aches and pains (especially in the muscles), and depressed mood.
The mechanism is related to the constant stimuli that adderall has been giving to the muscle tissue, and now that the muscle lacks this stimuli, it becomes sore and hurts. It can be compared to the ache you feel after going to gym, but this is more intense and constant. It is physiological and it will last for a period of time.

Hope I have answered your question. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health!
Manoku Eni M.D.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Dextroamphetamine

doctor1 MD

over the past year I have built up a high tolerance to 70mg Vyvanse taken 1 every morning. this past week it has completely stoped working. sometimes I actually think I must have forgotten to take it this morning would a drug holiday be the best...

doctor1 MD

i'm in good health and have been treated for ADHD for appox. the last 2 years with stimulants. my insurance will only pay for generic meds. i don't have a alcohol or drug problem and have never been in treatment for either. my problem is i build...

doctor1 MD

My parotid glands are swollen. BP 170/90 and bpm 150. I insufflated around 4, 10mg dexedrine ir and swallowed 2 in the last 12 hours. I know thats a rather small ammount for overdose but i can't get anything other than very general information off the internet about it.

doctor1 MD

Yes, thank you. started L-Metholfolate (5 mgs) about 3 months ago and developed a skin itching problem on legs and knees as well as dry skin on elbows and knees, about a month later.. Wondering if there is any connection. N.B. Also started Amphetamine salts as per my psychiatrist s Rx (10 mgs p.d.) Dx: Major Depr as well as ADHD. Thanks for your attention.

doctor1 MD

Hi, l thinkl l have AADD all my life but now instead of sometimes l am very fatigue wanting to sleep all day cant organize myself and panic if l am required to attend a function as l am so tired and depressed and anxiety with aches headaches and l think l take too much panadeine have been told my kidneys only function at 50% have been told that dexamphetamine is the treatment for AADD l need what do you think - Franny

doctor1 MD

Hi, I d like to know if this combination is safe. I take 50mg of Lisdexamfetamine dimesylate (Vyvanse), Monday through Friday (mornings). Would it pose a threat to my health if I were to take a dose of DayQuil now? Vyvanse was taken ~6 hours ago. Dosage of DayQuil contains 325mg acetaminophen, 10mg dextromethorphan, and 5mg phenylephrine HCl. Thank you.